MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REF THREE HOLE SHELL 54MM; PRSTHSSHIPSMICNSTRINDUNEENTDMTALPLYMRPROUS

SMITH & NEPHEW, INC. REF THREE HOLE SHELL 54MM; PRSTHSSHIPSMICNSTRINDUNEENTDMTALPLYMRPROUS
Model Number 71336454
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the reflection liner couldn't be implanted into the cup.Finally a r3 liner and cup were used to complete the surgery.No injury or impact to patient reported.Delay of 1 hour reported.
 
Additional Manufacturer Narrative
Additional information: d4, g2, g3, g5 and h4 the associated devices, used in treatment, were returned and evaluated.A visual inspection of the returned devices could not confirm the stated failure mode.The devices have some signs of damage from implantation / insertion / extraction.The devices were manufactured in 2019.A dimensional inspection was attempted on the liner but it was too damaged from the attempted insertion to obtain accurate measurements.A dimensional inspection of the shell found it to be within specification.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes of the reported event could include improper insertion technique or device damaged during insertion.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
REF THREE HOLE SHELL 54MM
Common Device Name
PRSTHSSHIPSMICNSTRINDUNEENTDMTALPLYMRPROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9482182
Report Number1020279-2019-04435
Device Sequence Number14449858
Product Code MBL
UDI-Device Identifier03596010454362
UDI-Public03596010454362
Combination Product (Y/N)N
PMA/510(K) Number
K960094
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71336454
Device Catalogue Number71336454
Device Lot Number19DM21948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2020
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date04/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1